Download this article
 Download this article For screen
For printing
Recent Issues

Volume 18
Issue 5, 847–1038
Issue 4, 631–846
Issue 3, 409–629
Issue 2, 209–408
Issue 1, 1–208

Volume 17, 12 issues

Volume 16, 10 issues

Volume 15, 10 issues

Volume 14, 10 issues

Volume 13, 10 issues

Volume 12, 10 issues

Volume 11, 10 issues

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Subscriptions
 
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
 
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Author Index
To Appear
 
Other MSP Journals
Wide moments of $L$-functions I: Twists by class group characters of imaginary quadratic fields

Asbjørn Christian Nordentoft

Vol. 18 (2024), No. 4, 735–770
DOI: 10.2140/ant.2024.18.735
Abstract

We calculate certain “wide moments” of central values of Rankin–Selberg L-functions L(π Ω, 1 2) where π is a cuspidal automorphic representation of GL 2 over and Ω is a Hecke character (of conductor 1) of an imaginary quadratic field. This moment calculation is applied to obtain “weak simultaneous” nonvanishing results, which are nonvanishing results for different Rankin–Selberg L-functions where the product of the twists is trivial.

The proof relies on relating the wide moments of L-functions to the usual moments of automorphic forms evaluated at Heegner points using Waldspurger’s formula. To achieve this, a classical version of Waldspurger’s formula for general weight automorphic forms is derived, which might be of independent interest. A key input is equidistribution of Heegner points (with explicit error terms), together with nonvanishing results for certain period integrals. In particular, we develop a soft technique for obtaining the nonvanishing of triple convolution L-functions.

Keywords
moments of $L$-functions, periods of automorphic forms
Mathematical Subject Classification
Primary: 11F67
Secondary: 11M41
Milestones
Received: 17 January 2022
Revised: 30 January 2023
Accepted: 13 May 2023
Published: 26 February 2024
Authors
Asbjørn Christian Nordentoft
LAGA
Institut Galilée
Villetaneuse
France

Open Access made possible by participating institutions via Subscribe to Open.